Aripiprazole-induced acneiform eruption

Biswaranjan Mishra, Samir Kumar Praharaj, Ravi Prakash, Vinod Kumar Sinha

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Drug-induced acneiform eruptions are inflammatory follicular reactions that resemble acne vulgaris both in morphology and distribution, which manifest clinically as papulopustules and occasionally as comedones. We report a case of a patient who developed acneiform eruptions while being treated with aripiprazole which resolved after discontinuation of aripiprazole and application of topical retinoic acid. The acneiform eruption could be explained on the basis of Type III allergic mechanism in an already sensitized individual.

Original languageEnglish
Pages (from-to)479-481
Number of pages3
JournalGeneral Hospital Psychiatry
Volume30
Issue number5
DOIs
Publication statusPublished - 01-09-2008

Fingerprint

Acneiform Eruptions
Acne Vulgaris
Tretinoin
Pharmaceutical Preparations
Aripiprazole

All Science Journal Classification (ASJC) codes

  • Emergency Medicine
  • Medicine(all)
  • Psychiatry and Mental health

Cite this

Mishra, Biswaranjan ; Praharaj, Samir Kumar ; Prakash, Ravi ; Sinha, Vinod Kumar. / Aripiprazole-induced acneiform eruption. In: General Hospital Psychiatry. 2008 ; Vol. 30, No. 5. pp. 479-481.
@article{4777d38162c944fe9e90c3d453e8dd54,
title = "Aripiprazole-induced acneiform eruption",
abstract = "Drug-induced acneiform eruptions are inflammatory follicular reactions that resemble acne vulgaris both in morphology and distribution, which manifest clinically as papulopustules and occasionally as comedones. We report a case of a patient who developed acneiform eruptions while being treated with aripiprazole which resolved after discontinuation of aripiprazole and application of topical retinoic acid. The acneiform eruption could be explained on the basis of Type III allergic mechanism in an already sensitized individual.",
author = "Biswaranjan Mishra and Praharaj, {Samir Kumar} and Ravi Prakash and Sinha, {Vinod Kumar}",
year = "2008",
month = "9",
day = "1",
doi = "10.1016/j.genhosppsych.2008.02.004",
language = "English",
volume = "30",
pages = "479--481",
journal = "General Hospital Psychiatry",
issn = "0163-8343",
publisher = "Elsevier Inc.",
number = "5",

}

Aripiprazole-induced acneiform eruption. / Mishra, Biswaranjan; Praharaj, Samir Kumar; Prakash, Ravi; Sinha, Vinod Kumar.

In: General Hospital Psychiatry, Vol. 30, No. 5, 01.09.2008, p. 479-481.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Aripiprazole-induced acneiform eruption

AU - Mishra, Biswaranjan

AU - Praharaj, Samir Kumar

AU - Prakash, Ravi

AU - Sinha, Vinod Kumar

PY - 2008/9/1

Y1 - 2008/9/1

N2 - Drug-induced acneiform eruptions are inflammatory follicular reactions that resemble acne vulgaris both in morphology and distribution, which manifest clinically as papulopustules and occasionally as comedones. We report a case of a patient who developed acneiform eruptions while being treated with aripiprazole which resolved after discontinuation of aripiprazole and application of topical retinoic acid. The acneiform eruption could be explained on the basis of Type III allergic mechanism in an already sensitized individual.

AB - Drug-induced acneiform eruptions are inflammatory follicular reactions that resemble acne vulgaris both in morphology and distribution, which manifest clinically as papulopustules and occasionally as comedones. We report a case of a patient who developed acneiform eruptions while being treated with aripiprazole which resolved after discontinuation of aripiprazole and application of topical retinoic acid. The acneiform eruption could be explained on the basis of Type III allergic mechanism in an already sensitized individual.

UR - http://www.scopus.com/inward/record.url?scp=50949120438&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=50949120438&partnerID=8YFLogxK

U2 - 10.1016/j.genhosppsych.2008.02.004

DO - 10.1016/j.genhosppsych.2008.02.004

M3 - Article

VL - 30

SP - 479

EP - 481

JO - General Hospital Psychiatry

JF - General Hospital Psychiatry

SN - 0163-8343

IS - 5

ER -